Asthma - Usage of Ventolin Inhaler

Asthma related discussion

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
veryworried
Guest
Posts: 3
Joined: Thu Apr 07, 2005 10:08 am
Location: Australia

Asthma - Usage of Ventolin Inhaler

Postby veryworried » Thu Apr 07, 2005 10:36 am

Hi there.

BACKGROUND:
I have been asthmatic since a very, very young age. I am 20 now.

I am of Asian origin but I have been in Australia for 3 years for educational purposes (thought this might be of relevance when it comes to what triggers asthma attacks).

Before I go to bed at night, I'll feel difficulty in breathing. I felt the same thing when I was back in Malaysia for my 3 months holiday. I am not sure how long I have been experiencing this but i think it has gone on for about a year. I had been asthma-attack-free for quite a good number of years before it started bugging me again. When i came to Australia 3 years ago, symptoms of asthma started to set in. Difficulty in breathing at night only became consistent bout a year ago.

QUESTION:
Before bed, due to difficulty in breathing, I'll use the Ventolin Inhaler (puffer). Directly after that, my breathing will suddenly become more difficult, and I'll feel a sudden dizziness, which goes away in 2 secs. Can you please explain to me why is that?

ADDITIONAL INFORMATION:
I am 167cm tall. I was 83kg. I joined the gym a year ago, and had since been doing consistent cardio and weight training. I do badminton, squash, cycling etc. I am now a 69kg. I have been eating healthy, so I have not been sacrificing nutrition to get slim fast.

Thanks and I really hope to hear from you soon.

From,
veryworried.

User avatar
Theresa Jones, RN
Nurse
Posts: 2365
Joined: Tue Sep 28, 2004 10:21 am

Postby Theresa Jones, RN » Sat Apr 09, 2005 5:23 am

Hi veryworried,
Side effects of Ventolin may include dizziness and difficulty breathing. I would suggest that you notify your physician, discuss your symptoms and inquire about an alternative therapy for your asthma.
Sincerely,
Rntdj

veryworried
Guest
Posts: 3
Joined: Thu Apr 07, 2005 10:08 am
Location: Australia

Postby veryworried » Sat Apr 09, 2005 9:47 am

Hi.

Thanks for the reply. 'preciate it.

What if I get difficulty breathing and dizziness for a few seconds after inhaling air deeply, without the puffer? (i tried doing this to see whether Ventolin was the cause. I inhaled, held air for a while, then exhaled, and i got the same breathing difficulty and dizziness.)

What could this be if Ventolin isnt the trigger? Spasm of airways?

Thanks so much.


Regards,
veryworried.

User avatar
Theresa Jones, RN
Nurse
Posts: 2365
Joined: Tue Sep 28, 2004 10:21 am

Postby Theresa Jones, RN » Sat Apr 09, 2005 1:36 pm

Hi veryworried,
If this occurs even when you don't use the Ventolin then I would say yes, it's very possible it may be a bronchospasm. In which case it would still warrant an evaluation by your physician.
Sincerely,
Rntdj


Return to “Asthma”



Who is online

Users browsing this forum: No registered users and 1 guest

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.